MAUDE Adverse Event Report: STERILMED, INC. CATHETER ACUNAV DIAGNOSTIC ULTRASOUND 8FR NOT FOR USE WITH SIEMENS SYSTEM; REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER

STERILMED, INC. CATHETER ACUNAV DIAGNOSTIC ULTRASOUND 8FR NOT FOR USE WITH SIEMENS SYSTEM; REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER
Catalog Number ACU10135910
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 03/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product analysis lab received the device for evaluation.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by sterilmed inc., or its employees that the report constitutes an admission that the product, sterilmed inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a watchman procedure with a reprocessed acuson acunav imaging catheter and the patient experienced cardiac perforation.A pericardial effusion was discovered and confirmed on intracardiac echocardiogram.The medical intervention provided was a pericardiocentesis and autoretransfusion from pericardiocentesis.It is unknown how much fluid was removed.The patient went into surgery and the cardiovascular surgeon closed the perforation in the right ventricle (rv).Patient condition has improved.The physician believed the issue to be due to the acunav catheter.Another physician, who did not perform the watchman procedure, said the only cause of the perforation could have been the acunav since it was the only thing in that was ever in the rv.
 
Additional Manufacturer Narrative
It was reported that a patient underwent a watchman procedure with a reprocessed acuson acunav imaging catheter and the patient experienced cardiac perforation.An imaging catheter device was returned to sterilmed for further evaluation.A non-decontaminated reprocessed acuson acunav¿ ultrasound catheter (for use on ge imaging system) 8f ultrasound catheter, 10135910, was received contained in a biohazard collection bag.Upon receiving the device, visual inspection was conducted, and it was observed that the catheter was returned with no apparent damage.Also, there was no attached serial number label, or any further information provided to determine what lot this device had been reprocessed under.However, physical reprocessing mark on the suspected device indicated that it had been reprocessed one (1) time.The device was decontaminated for analysis.The catheter was functionally tested, per sterilmed procedures.Mobility and deflection controls all operated as designed.Functional testing was conducted - electrical sensitivity and capacitance were all within acceptable range, and no issues or errors were observed; the transducer is determined to have the proper power and signal strength.No defect was observed on the returned device.The described event could not be confirmed or attributed to this returned acuson device as the actual/suspected device, since the account provided no additional product information (such as the lot number or being a 10fr or 8fr device), or what type of ultrasound equipment was used with the device.The returned device performed without any problem.An evaluation of the manufacturing record could not be performed as the required lot number was not provided to complete the evaluation.Although no issue or defect with the returned product was identified, there may have been other circumstances or issues that occurred during the use of the device, such as device handling, equipment compatibility and imprecise equipment setup with cables and connections, that could not be replicated during the analysis.As part of sterilmed¿s quality process all devices are manufactured, 100% inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).

Brand Name
CATHETER ACUNAV DIAGNOSTIC ULTRASOUND 8FR NOT FOR USE WITH SIEMENS SYSTEM
Common Device Name
REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer (Section G)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19060876
Report Number2134070-2024-00007
Device Sequence Number5870546
Product Code OWQ
UDI-Device Identifier10888551004725
UDI-Public10888551004725
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberACU10135910
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2024
Supplement Date Received by Manufacturer05/10/2024
Initial Report FDA Received Date04/08/2024
Supplement Report FDA Received Date05/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age89 YR
Patient SexFemale